Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 121, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 6, 2012, 10:03 PM CDT for 4 counties in Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 10:03 PM CDT (03:03 UTC)
- Expired
- May 6, 2012, 11:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Erath County, TX, Hood County, TX, Palo Pinto County, TX, Parker County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS54 KFWD 070303
SVRFWD
TXC143-221-363-367-070400-
/O.NEW.KFWD.SV.W.0121.120507T0303Z-120507T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ERATH COUNTY IN NORTH CENTRAL TEXAS...
WESTERN HOOD COUNTY IN NORTH CENTRAL TEXAS...
SOUTHEASTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN PARKER COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1100 PM CDT
* AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF GORDON TO 5
MILES NORTHEAST OF HUCKABAY...MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MORGAN MILL AROUND 1025 PM...
LIPAN AROUND 1045 PM...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 360 AND 394.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3230 9848 3247 9848 3251 9847 3256 9835
3275 9825 3261 9786 3231 9792 3216 9846
3220 9851 3226 9855 3227 9855
TIME...MOT...LOC 0303Z 299DEG 11KT 3257 9820 3240 9825
$$
85/NH3 follow-up statements
801
WWUS54 KFWD 070318
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1018 PM CDT SUN MAY 6 2012
TXC143-221-363-367-070400-
/O.CON.KFWD.SV.W.0121.000000T0000Z-120507T0400Z/
ERATH TX-HOOD TX-PALO PINTO TX-PARKER TX-
1018 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN PARKER...SOUTHEASTERN PALO PINTO...WESTERN HOOD AND
NORTHERN ERATH COUNTIES...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LIPAN TO 5
MILES SOUTHWEST OF MORGAN MILL...MOVING SOUTHEAST AT 15 MPH.
IN ADDITION...A STRONG STORM IN EASTERN EASTLAND COUNTY IS MOVING
INTO THE WARNING AREA IN WESTERN ERATH. THIS STORM MAY BECOME SEVERE
AS WELL.
SEVERE THUNDERSTORMS WILL BE NEAR...
LIPAN AROUND 1040 PM CDT...
TOLAR AROUND 1100 PM CDT...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 360 AND 394.
LAT...LON 3230 9847 3249 9848 3252 9846 3256 9835
3275 9825 3261 9786 3231 9792 3216 9846
3220 9851 3227 9855
TIME...MOT...LOC 0316Z 299DEG 11KT 3256 9812 3234 9821
$$179
WWUS54 KFWD 070339
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 PM CDT SUN MAY 6 2012
TXC363-070346-
/O.CAN.KFWD.SV.W.0121.000000T0000Z-120507T0400Z/
PALO PINTO TX-
1039 PM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALO PINTO COUNTY
IS CANCELLED...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 378 AND 383.
LAT...LON 3230 9847 3240 9848 3247 9828 3251 9821
3251 9807 3261 9807 3261 9806 3261 9786
3231 9792 3216 9846 3220 9851 3226 9855
TIME...MOT...LOC 0336Z 287DEG 16KT 3240 9810 3233 9841
$$
TXC143-221-367-070400-
/O.CON.KFWD.SV.W.0121.000000T0000Z-120507T0400Z/
ERATH TX-HOOD TX-PARKER TX-
1039 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN PARKER...WESTERN HOOD AND NORTHERN ERATH COUNTIES...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MORGAN MILL TO 7 MILES WEST OF
HUCKABAY...MOVING EAST AT 20 MPH. THE WESTERN CELL NEAR HUCKABAY HAS
STRENGTHENED AND NOW SEVERE. IT IS MOVING TOWARDS STEPHENVILLE. THE
EASTERN CELL NEAR MORGAN MILL CONTINUES TO BE SEVERE AS WELL...AND
IS MOVING TOWARDS TOLAR AND BLUFF DALE.
SEVERE THUNDERSTORMS WILL BE NEAR...
TOLAR AROUND 1100 PM CDT...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 373 AND 391.
LAT...LON 3230 9847 3240 9848 3247 9828 3251 9821
3251 9807 3261 9807 3261 9806 3261 9786
3231 9792 3216 9846 3220 9851 3226 9855
TIME...MOT...LOC 0336Z 287DEG 16KT 3240 9810 3233 9841
$$896
WWUS54 KFWD 070356
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 PM CDT SUN MAY 6 2012
TXC143-221-367-070406-
/O.EXP.KFWD.SV.W.0121.000000T0000Z-120507T0400Z/
ERATH TX-HOOD TX-PARKER TX-
1056 PM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PARKER...WESTERN
HOOD AND NORTHERN ERATH COUNTIES EXPIRES AT 1100 PM CDT...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 370 AND 391.
AT 1056 PM CDT THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING
WEAKENED AND WERE NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORMS.
LAT...LON 3230 9847 3240 9848 3247 9828 3251 9821
3251 9807 3261 9807 3261 9806 3261 9786
3231 9792 3216 9846 3220 9851 3226 9855
TIME...MOT...LOC 0356Z 287DEG 16KT 3237 9800 3230 9831
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:24 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 6, 7:24 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 724 PM CDT SUN MAY 6 2012 .AVIATION... CONCERNS...THUNDERSTORM AND COLD FRONT TIMING. THUNDERSTORM COMPLEX FROM JUST WEST OF KABI TO ABOUT 30 MILES WEST OF KOF2 /BOWIE/....IS EXPECTED TO MOVE SOUTHEAST. THIS ACTIVITY MAY APPROACH THE METROPLEX TAF SITES 03-04Z. CONFIDENCE IN HOW WELL THIS ACTIVITY WILL HOLD TOGETHER IS NOT HIGH AS IT WILL BE MOVING INTO A STRONG CAPPING INVERSION. HAVE PLACED VCTS STARTING AT 04Z FOR NOW...BUT IF THE STORMS TO THE NORTHEAST MOVE FASTER...MAY HAVE TO SHOW AN EARLIER APPROACH. OTHERWISE...SOME MVFR STRATUS MAY MOVE UP INTO THE METROPLEX TOWARD 12Z AND THEN CONTINUE UNTIL AROUND 16Z WHEN WIND ARE EXPECTED TO SHIFT TO THE NORTH AS A FRONT PASSES. VFR CEILINGS ARE THEN EXPECTED FOR THE AFTERNOON...WITH THUNDERSTORM CHANCES OF ONLY 20 PERCENT. THUS HAVE NOT MENTIONED TSRA. WE WILL SEE SLIGHTLY INCREASED CHANCES MONDAY EVENING...THUS HAVE PLACED PROB30 TSRA BETWEEN 02 AND 05Z. FOR WACO...SOUTHERLY FLOW WILL CONTINUE OVERNIGHT THROUGH MIDDAY MONDAY WHEN A COLD FRONT APPROACHES. MVFR STRATUS IS EXPECTED TO WORK ITS WAY INTO WACO AROUND 10Z AND CONTINUE THROUGH MIDDAY. HAVE BROUGHT CEILINGS UP TO VFR BY 18Z. WITH THE FRONT MOVING THROUGH AROUND 18Z HAVE SHOWN PROB30 TSRA BETWEEN 18 AND 21Z MONDAY. 58 && .UPDATE... ...MESOSCALE DISCUSSION... REGARDING THUNDERSTORM CHANCES ACROSS NORTH TEXAS THIS AFTERNOON AND EVENING... A DECAYING MESOSCALE CONVECTIVE SYSTEM (MCS) NEAR COLLEGE STATION AT THE TIME OF THIS DISCUSSION HAS HAD A DRAMATIC IMPACT ON THE THERMODYNAMIC ENVIRONMENT ACROSS NORTH TEXAS THIS MORNING. STRONG SUBSIDENCE TO THE NORTH AND WEST OF THIS SYSTEM RESULTED IN A LOWERING OF THE EML CAP OVERNIGHT. THE STRENGTH OF THE CAP ASIDE...THE PRIMARY IMPACT THIS HAS HAD ON OUR THERMODYNAMIC ENVIRONMENT IS TO GREATLY LIMIT THE DEPTH OF MOISTURE IN PLACE IN THE LOW LEVEL ATMOSPHERE OVER MUCH OF NORTH TEXAS. WHILE THE 12Z FWD SOUNDING OBSERVED A 70 NEAR SURFACE DEW POINT THIS MORNING...IT ALSO INDICATED THAT THE DEPTH OF THE MOIST LAYER HAD DECREASED FROM ABOUT 150 MB UP FROM THE SURFACE TO A LITTLE OVER 50 MB ABOVE THE SURFACE. AS A RESULT CONVECTIVE THERMALS INITIATED BY DAYTIME HEATING HAVE BEEN ABLE TO EASILY ENTRAIN DRIER AIR FROM THE EML CAP DOWN TO THE BOUNDARY LAYER WHICH HAS LOWERED SURFACE DEW POINTS INTO THE MID TO UPPER 50S FOR MOST LOCATIONS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. WITHOUT ANY MOISTURE ADVECTING BACK INTO THE REGION...THIS DEVELOPMENT SEEMS TO INDICATE THAT SURFACE BASED CONVECTION WILL NOT HAPPEN THIS AFTERNOON ACROSS MUCH OF THE CWA. THE FORECAST IS NOT THAT SIMPLE HOWEVER AS PERSISTENT SOUTHEASTERLY FLOW SOUTH OF THE DECAYING MCS HAS RESULTED IN THE TRANSPORT OF RELATIVELY DEEP GULF MOISTURE UP INTO THE HILL COUNTRY AND ACROSS WEST CENTRAL TX AS OF 17Z. UNCHARACTERISTICALLY DEW POINT VALUES HAVE ACTUALLY IMPROVED WITH THE ONSET OF SOUTH- SOUTHWEST FLOW AT ABILENE AND SWEETWATER LATE THIS MORNING. SPC MESOSCALE ANALYSIS INDICATES THAT A PLUME OF H850 DEW POINTS ABOVE 10 DEG C EXISTS FROM DEL RIO NORTH TO OZONA AND JUST SOUTH OF ABILENE AND SWEETWATER. MOST GUIDANCE INDICATES THAT H850 WINDS WILL REMAIN OUT OF THE SOUTHWEST OUT AHEAD OF A COLD FRONT THAT CONTINUED TO MOVE SOUTHEAST TOWARDS NORTH CENTRAL TX LATE THIS MORNING. CURRENT THINKING IS THAT THIS WILL RESULT IN THE RETURN OF SOME DEEPER GULF MOISTURE INTO THE NORTHWESTERN PORTIONS OF THE CWA BY 00Z OUT AHEAD OF THE ARRIVAL OF THE COLD FRONT. ASSUMING MOISTURE RETURNS...EXPECT THAT FORCING ALONG THE COLD FRONT WOULD RESULT IN THE DEVELOPMENT OF A LINE OF THUNDERSTORMS NEAR A WICHITA FALLS TO OLNEY LINE AROUND 00Z. WITH DEEPER MOISTURE IN PLACE THIS LINE OF STORMS WOULD LIKELY GROW UPSCALE INTO A LINEAR MCS AND THEN MOVE EAST-SOUTHEAST TOWARDS HIGHER THETA-E AIR THAT HAS NOT BEEN ADVERSELY AFFECTED BY SUBSIDENCE ASSOCIATED WITH THE COLLEGE STATION MCS. IF IT DEVELOPS...EXPECTATIONS ARE THAT THIS MCS WILL TRACK TOWARDS THE METROPLEX AROUND 02Z AND CONTINUE EAST OUT OF THE METROPLEX AROUND 04Z. CONFIDENCE IN EXACT TIMING IS SOMEWHAT LOW GIVEN THAT THIS MCS MAY NOT EVEN TAKE SHAPE IF MOISTURE DOES NOT MAKE IT BACK OUT AHEAD OF THE COLD FRONT IN TIME. REGARDLESS...THERE IS SUPPORT IN HIGH RESOLUTION GUIDANCE MEMBERS FOR THIS SOLUTION. THE PRIMARY HAZARDS ASSOCIATED WITH THE MCS WOULD BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. A WIDE SWATH OF STRAIGHT LINE WIND DAMAGE IS THE PRIMARY CONCERN...ESPECIALLY IF THIS SYSTEM IS ABLE TO AFFECT THE METROPLEX. STRAIGHT LINE WINDS HAVE A HISTORY OF PRODUCING VERY DANGEROUS CONDITIONS AT OUTDOOR FESTIVALS...ESPECIALLY WHEN PATRONS COLLECT UNDER TENTS TO TAKE COVER FROM THE RAIN. KEPT POPS AT 40 PERCENT FOR NOW DUE TO CONCERNS ABOUT MOISTURE MAKING IT INTO PLACE...BUT WILL UPDATE THE FORECAST THROUGHOUT THE AFTERNOON IF IT LOOKS LIKE THIS SYSTEM IS MORE OR LESS LIKELY TO DEVELOP. IF YOU ARE PLANNING ON ATTENDING OUTDOOR ACTIVITIES OR FESTIVALS THIS EVENING...PLAN ON HAVING SOME ACCESS TO FORECAST UPDATES AND WARNINGS AS SEVERE WEATHER REMAINS POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS. CAVANAUGH && .PREV DISCUSSION... /ISSUED 356 PM CDT SUN MAY 6 2012/ THIS AFTERNOON THROUGH TONIGHT...THERE ARE NO SIGNIFICANT CHANGES IN THUNDERSTORM CHANCES THROUGH THE PERIOD AND THE EARLY AFTERNOON UPDATE DISCUSSION HAS BEEN ATTACHED THAT DETAILS THOUGHTS ON THIS PERIOD. ONLY UPDATE WAS TO EXTEND 20 POPS FOR LATE THIS AFTERNOON ALONG THE ENTIRE WESTERN CWA DUE TO A DEVELOPING CUMULUS FIELD. THINKING CONTINUES TO BE THAT IF A LINEAR MCS DEVELOPS IT WILL START NEAR THE COLD FRONT IN THE NORTHWESTERN CWA AROUND 00Z. DEW POINTS HAVE BEEN SLOWLY RECOVERING OUT AHEAD OF THE FRONT...HOWEVER CONVECTIVE INHIBITION REMAINS HIGH AS OF 21Z. WILL CONTINUE TO MONITOR THE THERMODYNAMIC ENVIRONMENT LATE THIS AFTERNOON AND PROVIDE FORECAST UPDATES AS NEEDED. MONDAY AND TUESDAY...THE COLD FRONT NEAR WICHITA FALLS LATE THIS AFTERNOON IS EXPECTED TO CONTINUE SOUTHEAST THROUGH MOST OF NORTH TX BY LATE MONDAY MORNING. THE SOMEWHAT SHALLOW FRONT WILL ALLOW FOR ELEVATED SHOWER AND THUNDERSTORM CHANCES TO PERSIST OVER NORTH TX THROUGH THE PERIOD. OUR BEST CHANCE FOR PRECIPITATION CONTINUES TO LOOK AS THOUGH IT WILL BE ASSOCIATED WITH A SHORTWAVE TROUGH MOVING UP OVER NORTH TX MONDAY NIGHT. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST DURING THE PERIOD. HAVE BEST POPS MOVING IN FROM THE SOUTHWEST AND TRANSLATING NORTHEAST OVER THE CWA THROUGH TUESDAY MORNING. ANOTHER CHANCE FOR STORMS WILL OCCUR WITH ANY WELL ORGANIZED MCS ACTIVITY THAT INITIATES ALONG THE HIGH PLAINS MONDAY NIGHT AND HOLDS TOGETHER AS IT MOVES EAST TOWARDS NORTH TX ON TUESDAY. DO NOT ANTICIPATE MUCH IN THE WAY OF SEVERE WEATHER...HOWEVER IT WOULD BE HARD TO RULE OUT AN ELEVATED STRONG STORM CAPABLE OF PRODUCING LARGE HAIL AS THE SHORTWAVE TROUGH MOVES OVER THE AREA. MOST OF THE STRONG INSTABILITY IS EXPECTED TO REMAIN SOUTH AND EAST OF THE LEADING EDGE OF THE COLD FRONT WHICH IS EXPECTED TO BE JUST SOUTH OF THE CWA. WEDNESDAY...MAINTAINED A DRY FORECAST FOR WEDNESDAY AS GUIDANCE IS PERSISTENT IN INDICATING SHORTWAVE RIDGING ALOFT. MAY HAVE TO INCLUDE POPS FOR WEDNESDAY DEPENDING ON CONVECTIVE EVOLUTION/INFLUENCES ACROSS THE REGION ON TUESDAY...HOWEVER WILL CONTINUE TO FAVOR RIDGING ALOFT AND A DRY FORECAST AT THIS TIME. THURSDAY THROUGH FRIDAY NIGHT...A STRONGER SHORTWAVE TROUGH/CLOSED LOW THAT WAS IN PLACE OVER THE SOUTHWESTERN CONUS THIS AFTERNOON IS FINALLY EXPECTED TO EJECT NORTHEAST OVER THE REGION DURING THIS PERIOD. THE BEST FORCING FOR ASCENT ASSOCIATED WITH THIS TROUGH ARRIVES ON FRIDAY...HOWEVER COULD SEE SOME WARM AIR ADVECTION SHOWERS AND THUNDERSTORMS AS EARLY AS THURSDAY NIGHT AS THE SYSTEM MOVE OVER THE REGION. MOST GUIDANCE INDICATES THAT THIS UPPER LEVEL SYSTEM WILL MOVE DIRECTLY OVER THE CWA. IF THIS PANS OUT WIDESPREAD PRECIPITATION WOULD BE LIKELY...HOWEVER SEVERE WEATHER CHANCES WILL LIKELY BE LIMITED BY A LACK OF DEEP MOISTURE RETURNING TO THE REGION OUT AHEAD OF THE TROUGH. OVERALL EXPECT WIDESPREAD RAIN SHOWER ACTIVITY WITH EMBEDDED THUNDERSTORMS. IF THIS UPPER LEVEL FEATURE REMAINS ON TRACK WILL LIKELY SEE A BUMP IN POPS FOR THE THURSDAY NIGHT INTO FRIDAY TIME FRAME. EXTENDED...THIS SYSTEM IS EXPECTED TO EXIT THE REGION FRIDAY NIGHT BRINGING AN END TO PRECIPITATION CHANCES. MAINTAINED A DRY FORECAST FOR NEXT WEEKEND WITH NO OBVIOUS/SIGNIFICANT FORCING IN THE REGION AT THIS TIME. CAVANAUGH && .PREV DISCUSSION... /ISSUED 438 AM CDT SUN MAY 6 2012/ DIFFICULT FORECAST DUE TO THE ONGOING CONVECTION OVER THE HILL COUNTRY WHICH...ACCORDING TO ALL MODEL GUIDANCE...SHOULD NOT BE THERE. THESE CONVECTIVE SYSTEMS USE UP AVAILABLE ENERGY FOR CONVECTION...AND WHEN WEAK TROPOSPHERIC WINDS ARE PRESENT...IT LIMITS THE ABILITY FOR THE ATMOSPHERE TO RECHARGE QUICKLY FOR MORE STORMS LATER IN THE DAY. SO THE MODELS END UP BELIEVING WE ARE PRIMED FOR A ROUND OF CONVECTION...WHEN IN REALITY MOST OF THE FUEL HAS ALREADY BEEN SPENT. SO THE FORECAST CHALLENGE IS DETERMINING HOW THIS CURRENT CONVECTION IS GOING TO AFFECT OUR STORM CHANCES LATER TODAY. ALSO COMPLICATING THE FORECAST ARE TWO MCV CIRCULATIONS THAT HAVE DEVELOPED...ONE NEAR LAMPASAS AND ANOTHER NEAR AUSTIN. THE LAMPASAS MCV WILL LIKELY HOLD TOGETHER FOR SEVERAL MORE HOURS DUE TO WEAK WINDS ALOFT...AND MAY BE A FOCUS FOR ELEVATED CONVECTION THIS MORNING. WILL INCLUDE POPS IN THE SW ZONES THIS MORNING FOR THIS FEATURE. MEANWHILE A COLD FRONT IS BARRELING DOWN THE FRONT RANGE OF THE ROCKIES AND SHOULD BE THROUGH THE TX PANHANDLE BY NOON. THIS FRONT WILL SLOW DOWN THIS AFTERNOON...BUT WINDS OVER OUR REGION WILL LIKELY VEER A BIT TO THE SOUTHWEST. THIS SETUP NORMALLY RESULTS IN TEMPS WELL ABOVE GUIDANCE...HOWEVER THERE IS THICK MID-HIGH CLOUD COVER THAT IS STREAMING OVER THE AREA FROM THE CENTRAL TEXAS CONVECTION. ALTHOUGH CLOUDS SHOULD THIN OUT DURING THE DAY IT WILL STEAL A FEW HOURS OF INSOLATION. HIGHS TODAY ARE VERY SENSITIVE TO HOW MUCH SUNSHINE WE GET AND COULD BE EITHER TOO WARM OR COOL. THE CENTRAL TEXAS CONVECTION IS USING UP A LOT OF THE RICH MOISTURE AND INSTABILITY...AND LATEST SURFACE OBS SHOW A SWATH OF 40S AND 50S DEWPOINTS FROM GRAHAM SOUTHWARD TO BURNET DOWNSTREAM FROM THE SYSTEM. THE DRY AIR IS BROUGHT TO THE SURFACE DUE TO INTENSE SUBSIDENCE ON THE BACKSIDE OF THE SYSTEM...AND WE HAVE EVEN NOTED A FEW HEATBURST EVENTS EARLIER. HOWEVER...THE HIGH MOISTURE/INSTABILITY REMAINS UNDISTURBED EAST OF A LINE FROM CAMERON TO MINERAL WELLS TO WICHITA FALLS WHERE DEWPOINTS REMAIN NEAR 70. THIS REGION WILL LIKELY BE THE MOST UNSTABLE AREA...AND SHOULD BE PRIMED FOR CONVECTION THIS EVENING. IT REMAINS TO BE SEEN IF THE AIR MASS IN THE WESTERN ZONES CAN RECOVER...AND THUS THE DRY LINE MAY HAVE TROUBLE INITIATING STORMS IN WESTERN ZONES. WATER VAPOR LOOP SHOWS A SHORTWAVE MOVING NORTHEAST INTO THE BIG BEND REGION NOW AND MODEL GUIDANCE BRINGS THIS ACROSS THE NW ZONES BY SUNSET. EXPECT THIS LIFT TO HELP INITIATE STORMS ALONG THE FRONT OR DRY LINE...MAINLY ACROSS THE NW ZONES BY EARLY EVENING. INSTABILITY WILL BE GREATEST IN AN AXIS ALONG I-35 WHERE MLCAPE REACHES 3500J/KG. ALTHOUGH DEEP LAYER SHEAR IS TOO WEAK FOR SUSTAINED SUPERCELLS...THERMODYMIC/KINEMATIC CONDITIONS LOOK VERY FAVORABLE FOR INTENSE COLD POOL FORMATION. ONCE CONVECTION FORMS IT WILL PROPAGATE S/SE INTO THE INSTABILITY AXIS AND DIRECTION OF THE LOW LEVEL FLOW. STORMS MAY START OUT NEAR BOWIE...GROW UPSCALE AS THEY SPREAD SOUTHEAST THROUGH THE METROPLEX AND INTO THE SOUTHEAST ZONES BEFORE DISSIPATING. THIS SCENARIO IS BEING MODELED BY THE HI-RES WRF MODELS...AND GIVEN THE LARGE SWATH OF QPF FROM THE ECMWF/GFS...INCREASED POPS TO 30-40 FOR THE CENTRAL/EASTERN ZONES. SEVERE THREAT LOOKS HIGHEST ACROSS THE NORTH CENTRAL ZONES INCLUDING THE METROPLEX. DAMAGING WIND IS THE PRIMARY THREAT...BUT HAIL WILL ALSO BE POSSIBLE. COLD FRONT WILL QUIETLY MOVE THROUGH ON MONDAY AND EXPECT STORMS TO REDEVELOP BY MONDAY AFTERNOON NEAR THE BOUNDARY AS IT LIES ACROSS THE SOUTHERN ZONES. INSTABILITY IS MUCH MORE LIMITED MONDAY AFTERNOON SO SEVERE THREAT IS LOW. HIGH TEMPS WILL BE COOLEST IN THE NORTHERN ZONES AND ONLY NEAR 80...BUT STILL EXPECT HIGHS NEAR 90 IN THE SOUTH. A SHORTWAVE WILL MOVE INTO WEST TEXAS MONDAY NIGHT WITH WIDESPREAD CONVECTION DEVELOPING TO OUR WEST. THIS SHORTWAVE AND REMNANT CONVECTION WILL MOVE INTO OUR REGION BY TUESDAY MORNING WITH THE CHANCES OF RAIN INCREASING AREA WIDE. INSTABILITY IS VERY LIMITED AND WINDS ARE VERY LIGHT ALOFT...AND EVENT MAY END UP BEING JUST SCATTERED ELEVATED RAIN SHOWERS. HIGHS TUESDAY WILL BE IN THE 70S COMPLEMENTS OF THE CLOUDS/RAIN. SHORTWAVE TROUGH MOVES THROUGH BY WEDNESDAY MORNING AND DRY/COOL ADVECTION CONTINUES BEHIND THE FRONT. EVEN WITH SOME SUN HIGHS WILL STILL BE COOL AND ONLY NEAR 80. LOWS SHOULD BENEFIT FROM RADIATIONAL COOLING AND DROP INTO THE 50S THURSDAY. CUT OFF UPPER LEVEL LOW THAT WILL HANG OUT IN ARIZONA MONDAY THROUGH WEDNESDAY WILL FINALLY MOVE ACROSS TEXAS FRIDAY...AND THIS WILL BRING THE CHANCE OF RAIN BACK ON FRIDAY. MOISTURE/INSTABILITY LOOK TOO LIMITED FOR SEVERE WEATHER. THE COOL TEMPS CONTINUE INTO NEXT WEEKEND AS THE CONTINENTAL AIR MASS IS REINFORCED. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 81 67 76 59 / 40 20 30 40 20 WACO, TX 71 84 71 77 60 / 20 20 30 50 30 PARIS, TX 67 79 63 77 58 / 40 20 20 30 20 DENTON, TX 67 80 64 75 56 / 40 20 20 40 20 MCKINNEY, TX 69 81 65 76 59 / 40 20 20 30 20 DALLAS, TX 70 82 67 77 59 / 40 20 30 40 30 TERRELL, TX 69 82 68 77 60 / 40 20 30 40 30 CORSICANA, TX 69 83 69 77 63 / 30 20 30 50 40 TEMPLE, TX 69 84 69 78 61 / 20 20 40 50 30 MINERAL WELLS, TX 65 80 61 74 55 / 40 20 30 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/84
Hazardous weather outlook, May 6, 3:54 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 354 PM CDT SUN MAY 6 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 354 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE WEST OF INTERSTATE 35 ALONG THE DRYLINE AND NORTH OF INTERSTATE 20 TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH EARLY WEDNESDAY MORNING AND AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS ALL OF NORTH TEXAS. A FEW STRONG STORMS ARE POSSIBLE WITH CLOUD TO GROUND LIGHTNING AND GUSTY WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH LATE THIS EVENING ACROSS PRIMARILY WESTERN AND NORTHERN PORTIONS OF NORTH TEXAS. DUNN
In the hours before
Local storm report, May 6, 8:59 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT SUN MAY 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 8 E GRAFORD 32.93N 98.25W
05/06/2012 E60 MPH PALO PINTO TX AMATEUR RADIO
SPOTTERS ESTIMATED 60 MPH WINDS WITH POWER FLASHES ON
HIGHWAY 281.Local storm report, May 6, 9:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
904 PM CDT SUN MAY 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 8 E GRAFORD 32.94N 98.11W
05/06/2012 E60 MPH PALO PINTO TX AMATEUR RADIO
SPOTTERS ESTIMATED 60 MPH WINDS WITH POWER FLASHES ON
HIGHWAY 281.Special weather statement, May 6, 9:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 916 PM CDT SUN MAY 6 2012 TXZ129-070245- EASTLAND TX- 916 PM CDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EASTLAND COUNTY AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER CISCO...MOVING EAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CISCO AND EASTLAND. PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3241 9871 3220 9878 3230 9911 3247 9905 TIME...MOT...LOC 0217Z 281DEG 24KT 3236 9896
Special weather statement, May 6, 9:34 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
934 PM CDT SUN MAY 6 2012
TXZ118-070300-
TARRANT TX-
934 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
TARRANT COUNTY
AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS FROM A WEAKENING THUNDERSTORM COMPLEX ALONG A LINE
EXTENDING FROM 5 MILES WEST OF HASLET TO 6 MILES WEST OF WHITE
SETTLEMENT TO 10 MILES SOUTHEAST OF WEATHERFORD...MOVING EAST AT 40
MPH. WINDS MAY GUST UP TO 45 MPH AND SHIFT QUICKLY TO THE WEST ALONG
AND BEHIND THIS BOUNDARY. THE GUSTY WINDS ARE EXPECTED TO REACH
DOWNTOWN FORT WORTH AROUND 950 PM CDT.
LAT...LON 3298 9703 3257 9704 3257 9755 3298 9755
3299 9754
TIME...MOT...LOC 0232Z 292DEG 35KT 3294 9745 3277 9751
3261 9766
85/NHLocal storm report, May 6, 9:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CDT SUN MAY 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST WHITT 32.95N 98.02W
05/06/2012 E60 MPH PARKER TX TRAINED SPOTTER
60 MPH WIND GUST IN WHITTSpecial weather statement, May 6, 9:38 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CDT SUN MAY 6 2012
TXZ116-130-070315-
ERATH TX-PALO PINTO TX-
938 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ERATH COUNTY
SOUTHEASTERN PALO PINTO COUNTY
AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES NORTH OF STEPHENVILLE...MOVING EAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GORDON...HUCKABAY AND MORGAN
MILL.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3271 9838 3271 9806 3250 9807 3232 9799
3230 9847 3256 9848
TIME...MOT...LOC 0238Z 276DEG 15KT 3249 9828
CAVANAUGHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Special Weather Statement | FWD | Young | 35 min |
| May 6, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Young | 62 min |
| May 6, 7:17 PM CDT | Special Weather Statement | FWD | Stephens | 28 min |
| May 6, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 66 min |
| May 6, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 63 min |
| May 6, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 56 min |
| May 6, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 63 min |
| May 6, 9:16 PM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| May 6, 9:34 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
| May 6, 9:38 PM CDT | Special Weather Statement | FWD | Palo Pinto | 37 min |
| May 6, 10:15 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| May 7, 12:24 AM CDT | Special Weather Statement | FWD | Hamilton | 36 min |
| May 7, 12:34 AM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| May 7, 1:05 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton | 25 min |
| May 7, 5:50 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| May 7, 6:07 PM CDT | Special Weather Statement | FWD | Hamilton | 23 min |
| May 7, 6:22 PM CDT | Special Weather Statement | FWD | Navarro | 23 min |
| May 7, 6:30 PM CDT | Special Weather Statement | FWD | Kaufman | 30 min |
| May 7, 6:33 PM CDT | Special Weather Statement | FWD | Ellis | 27 min |
| May 7, 6:36 PM CDT | Special Weather Statement | FWD | Navarro | 24 min |
| May 7, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 64 min |
| May 7, 6:44 PM CDT | Special Weather Statement | FWD | Erath | 31 min |
| May 7, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 57 min |
| May 7, 6:54 PM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.